Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 91, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 6, 2005, 12:15 PM PDT for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 12:15 PM PDT (19:15 UTC)
- Expired
- Aug 6, 2005, 6:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 89 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 7.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 061915
FFWSGX
CAC071-070100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS.
* UNTIL 600 PM PDT
* AT 1205 PM PDT...DOPPLER RADAR DETECTED HEAVY RAIN OVER THE SAN
BERNARDINO COUNTY MOUNTAINS EAST OF BIG BEAR LAKE AND 10 MILES
NORTHEAST OF SAN GORGONIO MOUNTAIN. HEAVY RAIN AND FLASH FLOODING
ARE LIKELY ALONG HIGHWAY 38. THE STORM WAS NEARLY STATIONARY.
* THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY
THROUGH 6 PM WITH LOCALLY HEAVY DOWNPOURS AND FLASH FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDE5 follow-up statements
000
WGUS76 KSGX 062021
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT SAT AUG 6 2005
CAC071-070100-
SAN BERNARDINO CA-
120 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR SOUTH CENTRAL
SAN BERNARDINO COUNTY...
AT 115 PM PDT...DOPPLER RADAR SHOWED THUNDERSTORMS HAD EXPANDED IN
COVERAGE OVER THE SAN BERNARDINO COUNTY MOUNTAINS. THE STORMS
EXTENDED FROM NORTHEAST OF LAKE ARROWHEAD TO THE MORONGO VALLEY.
FLASH FLOODING IS LIKELY ALONG SECTIONS OF HIGHWAY 18 BETWEEN
RUNNING SPRINGS AND BIG BEAR LAKE THROUGH 230 PM.
THUNDERSTORMS WERE ALSO FORMING OVER THE HIGH DESERTS 20 MILES
NORTHEAST OF LUCERNE VALLEY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDE000
WGUS76 KSGX 062158
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PDT SAT AUG 6 2005
CAC071-070100-
SAN BERNARDINO CA-
255 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR THE SAN
BERNARDINO COUNTY MOUNTAINS AND DESERTS...
AT 250 PM PDT...A STRONG THUNDERSTORM WAS OVER THE CAJON SUMMIT
ALONG INTERSTATE 15. THIS STORM WAS PRODUCING RAINFALL RATES FROM 1
TO 2 INCHES PER HOURS AND WILL PRODUCE FLASH FLOODING THROUGH 4 PM.
THIS IS A DANGEROUS STORM.
RADAR ALSO SHOWED STRONG THUNDERSTORMS OVER THE HIGH DESERTS ALONG
HIGHWAY 247 NORTH OF LUCERNE VALLEY. FLASH FLOODING IS LIKELY ON
HIGHWAY 247 THIS AFTERNOON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDE000
WGUS76 KSGX 062245
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PDT SAT AUG 6 2005
CAC071-070100-
SAN BERNARDINO CA-
345 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR THE SAN
BERNARDINO COUNTY MOUNTAINS AND DESERTS...
AT 335 PM PDT...DOPPLER RADAR SHOWED STRONG THUNDERSTORMS OVER THE
HIGH DESERTS NEAR PHELAN AND APPLE VALLEY. HEAVY RAIN WILL PRODUCE
FLASH FLOODING ALONG HIGHWAY 138 AND HIGHWAY 18 IN THE VICTOR VALLEY
IN AND AROUND PHELAN. THESE STORMS WERE MOVING NORTH AT 15
MPH...BRINGING HEAVY RAIN TO EL MIRAGE AND ALONG HIGHWAY 395 TOWARD
KRAMER JUNCTION.
TORRENTIAL RAINS AND FLASH FLOODING WILL ALSO OCCUR BETWEEN
VICTORVILLE AND BARSTOW WITH FLASH FLOODING POSSIBLE ALONG
INTERSTATE 15 AND ALSO IN THE TOWN OF HELENDALE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDE000
WGUS76 KSGX 062327
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PDT SAT AUG 6 2005
CAC071-070100-
SAN BERNARDINO CA-
430 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR THE SAN
BERNARDINO COUNTY MOUNTAINS AND DESERTS...
AT 420 PM PDT...RADAR SHOWED STRONG THUNDERSTORMS CONTINUED OVER THE
HIGH DESERTS WEST OF HIGHWAY 395 BETWEEN PHELAN AND KRAMER JUNCTION.
TORRENTIAL RAIN WILL PRODUCE MORE FLASH FLOODING IN THIS AREA
THROUGH 6 PM...INCLUDING EL MIRAGE.
THIS IS A DANGEROUS FLOOD EVENT. RAIN TOTALS SO INCLUDE 2.52 INCHES
AT PHELAN THROUGH 3 PM...WITH VICTORVILLE RECORDING 1.14 INCHES.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDE000
WGUS76 KSGX 070051
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 PM PDT SAT AUG 6 2005
CAC071-070105-
SAN BERNARDINO CA-
550 PM PDT SAT AUG 6 2005
...THE FLASH FLOOD WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS
AND DESERTS EXPIRES AT 600 PM...
THE SHOWERS AND THUNDERSTORMS OVER THE HIGH DESERTS HAVE WEAKENED
SINCE 500 PM.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 11:30 AM PDT, 45 minutes earlier.
Area forecast discussion, Aug 6, 11:30 AM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1130 AM PDT SAT AUG 6 2005 .SYNOPSIS...MOISTURE IN EAST TO SOUTHEAST FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THIS WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. THE REMAINS OF A LARGE CONVECTIVE COMPLEX WERE MOVING W ACROSS NRN BAJA THIS MORNING. THERE WERE LOW CLOUDS AND LOCAL FOG IN THE IMMEDIATE COASTAL AREAS AND STRATUS WAS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS UNSTABLE WITH MID LEVEL MOISTURE IN WEAK ELY FLOW AND HAD A PW OF 1.62 INCHES. THERE WAS A STRONG INVERSION BASED NEAR 1300 FT. ONSHORE GRADIENTS WITH ABOUT ABOUT 4 MB SAN-IPL. THE HI PW AND WEAK ELY FLOW WILL RESULT IN ACTIVE CONVECTION AGAIN TODAY WITH A GOOD CHANCE OF LOCAL FLASH FLOODING IN THE MOUNTAINS AND DESERTS. THE REMAINS OF THE MCS MOVING ACROSS NRN BAJA SHOULD CAUSE EARLY THUNDERSTORM DEVELOPMENT OVER THE BAJA MOUNTAINS THAT WILL SPREAD INTO THE SAN MOUNTAINS. THE UPPER HI CURRENTLY CENTERED OVER NV WILL SLOWLY SHIFT TO NEAR THE 4 CORNERS AREA BY TUE. THE FLOW ALOFT WILL MAINLY BE ELY THROUGH MON AND THEN TURN A LITTLE MORE SELY TUE. SO EXPECT LITTLE CHANGE IN THE CURRENT PATTERN THROUGH TUE WITH MAINLY AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH A SMALL CHANCE THAT A FEW STORMS COULD DRIFT INTO THE INLAND VALLEYS. THESE THUNDERSTORMS WILL PROBABLY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. THE MARINE LAYER WILL REMAIN SHALLOW AND CONFINED TO NEAR THE COAST. RELATIVELY MINOR TEMP CHANGES ARE EXPECTED. LONGER RANGE PROGS INDICATE LITTLE CHANGE THROUGH MID WEEK. THE UPPER SHOULD SHIFT E TOWARD THE END OF NEXT WEEK ALONG WITH WEAK TROUGHING DEVELOPING NEAR THE W COAST. THIS SHOULD GRADUALLY REDUCE THE THUNDERSTORM THREAT AND INCREASE THE MARINE LAYER. && .AVIATION...MARINE LAYER REMAINS ABOUT 1500 FEET WITH BASES MOSTLY BELOW 1000 FT MSL. STRATUS REMAINED ALONG THE IMMEDIATE COAST OVERNIGHT AND HAS ALREADY BEGUN TO BURN OFF. EXPECT IT TO RETURN LATE AGAIN TONIGHT AND REMAIN CLOSE TO THE IMMEDIATE COAST. THUNDERSTORMS WILL DEVELOP OVER THE LOCAL MOUNTAINS AND DESERTS BY LATE MORNING OR EARLY AFTERNOON AND CONTINUE INTO THE EVENING. MORE OF AN EAST FLOW ALOFT AND A BETTER CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY AND SUNDAY. MOISTURE WILL BE INCREASING INTO THE AREA FROM THE EAST TODAY WITH POSSIBLY INCREASED THUNDERSTORM ACTIVITY TODAY AND INTO TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS UNTIL 8 PM TONIGHT. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 6, 4:00 AM PDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT AUG 6 2005 CAZ055-056-058-060-061-062-062300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT THROUGH 800 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.... .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....SUNDAY. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 11 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:42 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 53 min |
| Aug 6, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 5 hr |
| Aug 6, 12:51 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
| Aug 6, 2:15 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 63 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.